Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 577, NWS Jackson, MS

December 8, 2009Lauderdale County, Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 8, 2009, 11:01 PM CST for Lauderdale County, Newton County, Mississippi. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 8, 2009, 11:01 PM CST (05:01 UTC)
Expired
Dec 8, 2009, 11:48 PM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 11:04 PM CSTTSTM WND DMG4 N Hickory, MSA FEW TREES DOWN ON HICKORY LITTLE ROCK RD.
Dec 8, 11:10 PM CSTTSTM WND DMG3 N Chunky, MSA COUPLE TREES DOWN ACROSS CHUNKEY DUFFEE RD JUST N OF HWY 80.
Dec 8, 11:20 PM CSTTSTM WND DMG2 Nne Lauderdale, MSTREES DOWN...DAMAGE TO AT LEAST ONE MOBILE HOME AND ONE HOUSE IN NORTHEAST LAUDERDALE COUNTY. REPORTS FROM BROADCAST MEDIA...EMERGENCY MANAGEMENT...AND NWS MEI WCO.
Dec 8, 11:32 PM CSTTSTM WND DMG8 N Meridian, MSNUMEROUS TREES AND POWERLINES DOWN ACROSS HIGHWAYS 493...494 AND 495
Dec 8, 11:35 PM CSTTSTM WND DMG4 N Meridian, MSA DOUBLE WIDE MOBILE HOME RECEIVED MAJOR ROOF DAMAGE DUE TO SEVERE STRAIGHT-LINE WINDS. A POORLY CONSTRUCTED AND UNATTACHED FRONT PORCH AND WHEEL CHAIR ACCESSIBLE RAMP WERE ALSO DESTROYED. WINDS WERE ESTIMATED TO BE 60 TO 70 MPH BY THE SURVEY TEAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 8, 6:12 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1613 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
4.9
Supercell composite
18.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 090501
SVRJAN
MSC075-101-090600-
/O.NEW.KJAN.SV.W.0577.091209T0501Z-091209T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CST TUE DEC 8 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
  MERIDIAN...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEWTON...

* UNTIL MIDNIGHT CST

* AT 1100 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM DUFFEE TO 6 MILES SOUTH OF
  LAWRENCE MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MARTIN AND DUFFEE BY 1105 PM CST...
  COLLINSVILLE BY 1110 PM CST...
  SUQUALENA BY 1120 PM CST...
  DALEVILLE BY 1125 PM CST...
  MEEHAN AND NELLIEBURG BY 1130 PM CST...
  MERIDIAN STATION BY 1135 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...RESULTING IN INJURY AND 
PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS CAN BE 
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES 
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3258 8841 3223 8845 3224 8931 3257 8917
TIME...MOT...LOC 0500Z 295DEG 23KT 3253 8891 3225 8926

$$


7
2 follow-up statements
000 
WWUS54 KJAN 090518
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1118 PM CST TUE DEC 8 2009

MSC101-090528-
/O.CAN.KJAN.SV.W.0577.000000T0000Z-091209T0600Z/
NEWTON MS-
1118 PM CST TUE DEC 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR EASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CST WEDNESDAY MORNING FOR EASTERN MISSISSIPPI.

LAT...LON 3224 8891 3257 8890 3258 8841 3223 8845
TIME...MOT...LOC 0518Z 275DEG 34KT 3256 8861 3237 8886

$$

MSC075-090600-
/O.CON.KJAN.SV.W.0577.000000T0000Z-091209T0600Z/
LAUDERDALE MS-
1118 PM CST TUE DEC 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR LAUDERDALE COUNTY...

AT 1118 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MERIDIAN STATION TO MEEHAN
MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SAVOY AND NELLIEBURG BY 1125 PM CST...
  LAUDERDALE...MERIDIAN AND MARION BY 1130 PM CST...
  ZERO BY 1135 PM CST...
  TOOMSUBA BY 1140 PM CST...
  KEWANEE AND INCREASE BY 1145 PM CST...
  ALAMUCHA BY 1150 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING
FOR EASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
200 AM CST WEDNESDAY MORNING FOR EASTERN MISSISSIPPI.

&&

LAT...LON 3224 8891 3257 8890 3258 8841 3223 8845
TIME...MOT...LOC 0518Z 275DEG 34KT 3256 8861 3237 8886

$$


7
000 
WWUS54 KJAN 090548
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CST TUE DEC 8 2009

MSC075-090557-
/O.CAN.KJAN.SV.W.0577.000000T0000Z-091209T0600Z/
LAUDERDALE MS-
1148 PM CST TUE DEC 8 2009

...SEVERE THUNDERSTORM WARNING CANCELLED FOR LAUDERDALE COUNTY...

THE STORM HAS MOVED OUT OF THE COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST WEDNESDAY MORNING 
FOR EASTERN MISSISSIPPI. 

LAT...LON 3224 8891 3257 8890 3258 8841 3223 8845
TIME...MOT...LOC 0547Z 295DEG 23KT 3240 8859 3212 8894

$$


7

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 8:58 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Dec 8, 8:58 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CST TUE DEC 8 2009

.UPDATE...COLD FRONT CURRENTLY EXTENDS ACROSS THE EXTREME NORTHWEST
PORTIONS OF THE AREA THIS EVENING. STRONG WIND SHEAR CONTINUES FOR
OVER MUCH OF THE AREA THIS EVENING OUT AHEAD OF THE FRONT ALONG WITH
DEWPOINTS IN THE MID TO UPPER 60S AND GOOD INSTABILITY. LATEST UPPER AIR
SOUNDING AT JAN INDICATES ML CAPES OF 1700 J/KG ALONG WITH 65-70KT OF
DEEP LAYER SHEAR. SEVERE THUNDERSTORMS AND TORNADOES WILL CONTINUE TO
BE POSSIBLE OUT AHEAD OF THE COLD FRONT OVER MUCH OF THE AREA THIS
EVENING...WITH THE BEST TORNADO POTENTIAL ALONG AND EAST OF THE I-55
CORRIDOR WERE THE STRONGEST SHEAR EXISTS. A TORNADO WATCH IS IN
AFFECT FOR MUCH OF THE AREA UNTIL 2 AM. THE COLD FRONT WILL SWING
THROUGH THE STATE OVER THE NEXT FEW HOURS AND WILL BE LOCATED ALONG
THE ALABAMA/MISSISSIPPI LINE BY AROUND MIDNIGHT PUSHING THE SEVERE
STORMS INTO ALABAMA. A FEW SHOWERS/THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE OVER THE SOUTHEASTERN PORTIONS OF THE AREA AFTER MIDNIGHT...
BUT WILL QUICKLY MOVE EAST SHORTLY THEREAFTER. MADE A FEW CHANGES TO
WEATHER/TEMPERATURE/POP GRIDS AND THE UPDATES ARE ALREADY OUT.

&&

.PREV DISCUSSION... /ISSUED 221 PM CST TUE DEC 8 2009/

SHORT TERM...(TONIGHT THROUGH FRIDAY MORNING)...FOCUS FOR THIS
FORECAST PACKAGE IS ON SEVERE THUNDERSTORM POTENTIAL THROUGH TONIGHT.

WARM SECTOR WILL HAVE FULLY ENGULFED THE ARKLAMISS TO START THE
PERIOD WITH DEW POINTS IN THE MID-UPPER 60S POSSIBLE AS FAR NORTH AS
GREENWOOD BY EARLY EVENING. LOW LEVEL INSTABILITY WILL HAVE
INCREASED SUBSTANTIALLY WITH GFS/12Z SHOWING MUCAPE 750-900J/KG
AREAWIDE AND SBCAPE INCREASING TO 700J/KG+ OVER SOUTHWEST AREAS
AHEAD OF THE COLD FRONT BY EARLY EVENING. THE AREA WILL ALSO BE
ENTERING ENHANCED DEEP LAYER LIFT AHEAD OF AN UPPER LEVEL S/WV
CROSSING THE CENTRAL PLAINS AT THIS TIME...AND COMBINED WITH DEEP
LAYER SHEAR 60-70KT/LOW LEVEL SHEAR IN EXCESS OF 35KTS THE PRIMARY
CONCERN WITH THESE STORMS WILL BE TORNADOES, IN ADDITION TO STRONG
GUSTY WINDS AND MARGINALLY SEVERE HAIL. A TORNADO WATCH FOR AREAS IN
ADVANCE OF THE COLD FRONT IS LIKELY THROUGH TONIGHT. LOCALLY HEAVY
RAINFALL IS NOT OUT OF THE QUESTION EITHER AS THESE CELLS ARE
EXPECTED TO BE EFFICIENT RAIN PRODUCERS CONSIDERING THE ABUNDANCE OF
LOW LEVEL MOISTURE PRESENT IN THE ATMOSPHERE. WILL HOLD OFF ON A
FLASH FLOOD WATCH AT THIS POINT DUE TO UNCERTAINTY IN EXACT LOCATION
OF THE HEAVIEST RAINS. RISK OF SEVERE STORMS WILL BEGIN TO DECREASE
FROM WEST TO EAST STARTING AROUND MIDNIGHT AS THE COLD FRONT
TRAVERSES THE CWA FILTERING IN A SOMEWHAT DRIER/SUBSIDENT AIRMASS.
GRADIENT WINDS WILL REMAIN STRONG THIS AFTERNOON IN ADVANCE OF THE
FRONT..AS WELL AS TONIGHT INTO TOMORROW BEHIND THE FRONT AND WILL
KEEP THE LAKE WIND ADVISORY IN EFFECT ACCORDINGLY.

HIGH PRESSURE AT THE SURFACE COUPLED WITH ZONAL WESTERLY FLOW ALOFT
WILL BRING COOL/DRY CONDITIONS TO THE ARKLAMISS THROUGH FRIDAY
MORNING. MORNING LOWS WILL ONLY DIP INTO THE LOW 40S NORTHWEST TO
MID 50 SOUTHEAST TOMORROW DUE TO RESIDUAL LOW LEVEL MOISTURE STILL
LEFT BEHIND THE FRONT...BUT THIS WILL CHANGE COME THURS AND FRI
MORNING AS THE REALLY COOL/DRY AIR PUSHES IN DURING THE DAY
TOMORROW...DROPPING DEW POINTS INTO THE UPPER 20S/LOW 30S TOMORROW
AFTERNOON. DRY AIR COUPLED WITH MOSTLY CLEAR SKIES WILL PROMOTE
EFFICIENT RADIATIONAL COOLING WED AND THURS MORNING WITH LOW TEMPS
IN THE UPPER 20S/LOW 30S EXPECTED. THE HIGH PRESSURE WILL SHIFT INTO
THE TN VALLEY BY FRI MORNING AS A TROF OF LOW PRESSURE DEVELOPS IN
THE NORTHWEST GULF OF MEXICO. THIS WILL PROMOTE A FRONTAL BOUNDARY
DRAPED ACROSS THE GULF TO SURGE TOWARD THE MS COAST...WITH A SLIGHT
INCREASE IN POPS FOR SOUTHWESTERN AREAS FRIDAY MORNING. NOT LOOKING
FOR MEASURABLE RAINFALL AT THIS TIME AS RAINS SHOULD HOLD OFF UNTIL
LATE MORNING/AFTERNOON.

KNOCKED TEMPS UP A FEW DEGREES TOWARD MET GUID TOMORROW AS MAV GUID
WAS ON THE LOW END OF THE ENVELOPE...WITH A FEW MINOR ADJUSTMENTS
NEEDED THURS-FRI. /BK/

PREVIOUS LONG TERM...FORECAST CONCERNS CENTERED ON PRECIPITATION
FOR FRIDAY INTO SATURDAY...ALONG WITH NEXT STORM SYSTEM FOR EARLY
NEXT WEEK.

BY LATE IN THE WEEK...A LONGWAVE UPPER TROUGH WILL BE DEVELOPING
OVER THE NORTHERN CONUS...WHILE A BROAD UPPER RIDGE BECOMES
ESTABLISHED OVER THE SOUTHERN CONUS...NORTHERN MEXICO...AND THE GULF
OF MEXICO. AS THESE TWO FEATURES PHASE TOGETHER...A VERY TIGHT HEIGHT
GRADIENT IN THE UPPER LEVELS WILL SUPPORT A ZONAL JET STREAK
CONTAINING H2 WIND SPEEDS REACHING 170 KT BY EARLY THURSDAY OVER THE
PLAINS AND NOSING INTO THE OZARKS. THIS JET STREAK WILL ALSO MARK THE
CONFLUENCE OF A STRONG SOUTHERN JET STREAM ORIGINATING FROM THE
SUBTROPICAL PACIFIC OCEAN...THUS CONTAINING AN ABUNDANCE OF UPPER
MOISTURE...AS WELL AS A POLAR JET STREAM IN THE BASE OF THE
AFOREMENTIONED LONGWAVE TROUGH. BY THURSDAY EVENING...THE JET STREAK
IS EXPECTED TO BE POSITIONED OVER THE TENNESSEE VALLEY REGION AND
MID-ATLANTIC STATES. THIS WILL PLACE THE STRONGEST ASCENT OVER THE
WESTERN GULF OF MEXICO...WHERE THE REMNANT BAROCLINIC TROUGH FROM THE
AFOREMENTIONED FRONT WILL HAVE BECOME STATIONARY. IN RESPONSE...A
SURFACE LOW WILL DEVELOP ALONG THE FRONT AND MOVE NORTHEASTWARD
ACROSS THE NORTHERN GULF. GULF MOISTURE IN THE VICINITY OF THE
DEVELOPING SURFACE LOW WILL BE ADVECTED INTO THE FORECAST AREA BY
INCREASING WEST-SOUTHWESTERLY FLOW ABOVE H85...WHICH WILL EXPERIENCE
ISENTROPIC LIFT ATOP THE EXPANSIVE COLD DOME ASSOCIATED WITH THE COLD
HIGH PRESSURE.

WITH THIS ISENTROPIC LIFT...AND AS A SERIES OF SHORTWAVE
DISTURBANCES EMBEDDED WITHIN THE LONG FETCH OF MOIST
WEST-SOUTHWESTERLY FLOW ALOFT MOVE ACROSS THE REGION...WIDESPREAD
PRECIP IS EXPECTED ACROSS THE AREA FOR FRIDAY INTO SATURDAY...WITH
LIKELY POPS FOLLOWING MEX GUIDANCE. WAVES OF PRECIPITATION ARE
EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE CWA
BEGINNING EARLY FRIDAY AND CONTINUING INTO SATURDAY. MODELS ARE
COMING INTO BETTER AGREEMENT THAT THE PRECIP WILL NOT START UNTIL
LATER IN THE MORNING ON FRIDAY...AFTER THE BOUNDARY LAYER HAS HAD A
CHANCE TO WARM UP A LITTLE. HOWEVER...THE TIMING OF THE PRECIP IS
UNCERTAIN...AND WILL BE HIGHLY TIED TO THE EVENTUAL TRACK OF THE
SURFACE LOW.

FORECAST SOUNDINGS FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 20
INDICATE AN ELEVATED WARM LAYER OF ABOVE-FREEZING TEMPERATURES FROM
950 MB TO 750 MB. MOST PRECIPITATION THAT FALLS THROUGH THIS LAYER
WILL BECOME LIQUID...ESPECIALLY WITH LIMITED INTRODUCTION OF ICE
INTO THIS LAYER FROM ALOFT. HOWEVER...BELOW 950 MB...SUBFREEZING
TEMPERATURES WILL EXTEND NEARLY TO THE SURFACE EARLY ON FRIDAY...
ESPECIALLY IF PRECIPITATION INTENSITY IS SUFFICIENT TO ENHANCE
WET-BULBING EFFECTS IN THIS LAYER. THUS...AN OUTSIDE CHANCE FOR SOME
BRIEF FREEZING RAIN COULD OCCUR NORTH OF INTERSTATE 20 FOR FRIDAY
MORNING ONLY IF THE PRECIPITATION STARTS EARLY ENOUGH.
HOWEVER...LATEST MODEL GUIDANCE INDICATES MOST OF THE PRECIPITATION
HOLDING OFF UNTIL AFTER THE BOUNDARY LAYER WARMS ABOVE
FREEZING...WITH GENERALLY A COLD RAIN EXPECTED. ADDITIONALLY...GIVEN
A QUICKER RETREAT OF THE AFOREMENTIONED SURFACE HIGH TO THE
EAST...THE CHANCE FOR LINGERING SUBFREEZING BOUNDARY LAYER AIR IS
DECREASING.  CONFIDENCE IN PRECIP TYPE THIS EARLY IS HIGHLY
UNCERTAIN...AND RAIN IS THE WEATHER TYPE MENTIONED IN THE GOING
FORECAST. ELEVATED INSTABILITY DRIVEN BY STRONG WARM AIR ADVECTION
ALOFT COULD YIELD MUCAPES UP TO 400 J/KG ACROSS CENTRAL AND SOUTHERN
AREAS FOR FRIDAY INTO FRIDAY NIGHT PER LATEST GFS/EC...WHERE A
SLIGHT CHANCE FOR THUNDER HAS BEEN ADDED. MOST OF THE PRECIPITATION
IS EXPECTED TO HAVE ENDED LATE SATURDAY AS THE GULF LOW MOVES AWAY
FROM THE REGION...THOUGH LINGERING CLOUDS AND WEAKENING COLD AIR
ADVECTION WILL AFFECT THE AREA THROUGH THE REMAINDER OF THE WEEKEND.

THEN FOR SUNDAY INTO MONDAY...AN UPPER LEVEL LOW CURRENTLY OVER THE
PACIFIC WILL HAVE TRANSLATED EASTWARD AND BE LOCATED OVER THE SOUTH
CENTRAL CONUS AS AN OPEN SHORTWAVE TROUGH. LARGE VARIABILITY EXISTS
IN THE PLACEMENT AND AMPLITUDE OF THIS FEATURE...WITH THE EC
DEPICTING A DEEPER AND MORE AMPLIFIED SYSTEM AND THE OPERATIONAL GFS
AND GFS ENSEMBLE MEMBERS INDICATING A WEAKER SYSTEM. HOWEVER...GOOD
AGREEMENT EXISTS IN INCREASING PRECIP CHANCES BY LATE IN THE WEEK
INTO THE WEEKEND. HOWEVER...LOCATION OF MOIST/UNSTABLE SECTOR VARIES
SIGNIFICANTLY AMONGST GUIDANCE...SO ONLY SLIGHT CHANCE OF THUNDER
HAS BEEN INCLUDED IN THE FORECAST AT THIS TIME. /COHEN/

&&

.AVIATION...MVFR/IFR CONDITIONS WILL CONTINUE THROUGH THE EVENING
HOURS FOR ALL SITES AS SHOWERS AND THUNDERSTORMS CONTINUE OVER MUCH
OF THE AREA. EXPECT THE STORMS TO DECREASE FROM THE NORTHWEST BY
LATE EVENING INTO THE OVERNIGHT HOURS. EXPECT VFR CONDITIONS AFTER
MIDNIGHT DEVELOPING FROM THE NORTHWEST TO SOUTHEAST. BREEZY
CONDITIONS WILL PREVAIL THROUGH THE EVENING INTO EARLY WEDNESDAY
MORNING./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  51  29  51 / 100   3   4   3
MERIDIAN      52  56  27  50 / 100   4   4   5
VICKSBURG     49  50  30  49 /  80   3   3   2
HATTIESBURG   56  62  32  55 /  99   6   5   2
NATCHEZ       50  50  28  49 /  68   3   3   2
GREENVILLE    40  46  29  46 /  61   3   4   2
GREENWOOD     45  47  27  47 /  91   4   4   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR MSZ018-019-
     025>066-072>074.

LA...LAKE WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR LAZ007>009-015-
     016-023>026.

AR...LAKE WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR ARZ074-075.

&&

15
Hazardous weather outlook, Dec 8, 1:58 PM CST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CST TUE DEC 8 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
158 PM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...AS WELL AS
DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE
THIS AFTERNOON INTO THE NIGHTTIME HOURS AS A VIGOROUS STORM SYSTEM
MOVES EAST ACROSS THE REGION. THE LIKELY MODE OF SEVERE THUNDERSTORMS
WILL BE SHORT BOWING LINE SEGMENTS...BUT THE POTENTIAL FOR SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING STRONG TORNADOES CANNOT BE RULED
OUT.

IN ADDITION...HEAVY RAINFALL MAY BECOME A CONCERN...ESPECIALLY
WHERE STORMS TRAIN OVER THE SAME AREA. THIS ACTIVITY WILL OCCUR AHEAD
OF A STRONG COLD FRONT THAT WILL MOVE ACROSS THE AREA LATE TONIGHT.
ISOLATED RAINFALL TOTALS RANGING FROM 2 TO 3 INCHES WILL BE POSSIBLE.

WIND GUSTS TO 30 MPH OUTSIDE OF THUNDERSTORMS WILL BE POSSIBLE THROUGH
WEDNESDAY MORNING AS WELL. PLEASE CONTINUE TO MONITOR THE LATEST
FORECAST FOR THE MOST RECENT INFORMATION ON THE SEVERE WEATHER
POTENTIAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BK

In the hours before

Local storm report, Dec 8, 9:46 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
946 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     PRAIRIE POINT           33.15N 88.39W
12/08/2009                   NOXUBEE            MS   COUNTY OFFICIAL

            A COUPLE TREES WERE DOWN ALONG PRAIRIE POINT RD.

&&

JAN
Local storm report, Dec 8, 9:47 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     FLASH FLOOD      COLUMBUS                33.51N 88.40W
12/08/2009                   LOWNDES            MS   LAW ENFORCEMENT

            FLOODING REPORTED ACROSS COLUMBUS. SEVERAL VEHICLES
            STALLED IN WATER. WATER FLOWING ACROSS ROADS. ROADS HAVE
            BEEN BLOCKED.

&&

ACOHEN
Local storm report, Dec 8, 10:07 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     FLASH FLOOD      TCHULA                  33.18N 90.22W
12/08/2009                   HOLMES             MS   LAW ENFORCEMENT

            WATER FLOWING ACROSS ROADS AND FLOODING REPORTED IN
            TCHULA.

&&

ACOHEN
Local storm report, Dec 8, 10:21 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     VAIDEN                  33.33N 89.75W
12/08/2009                   CARROLL            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN AND AROUND VAIDEN.

0950 PM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
12/08/2009                   CARROLL            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CARROLLTON.

&&

JAN
Local storm report, Dec 8, 10:45 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1045 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     VAIDEN                  33.33N 89.75W
12/08/2009                   CARROLL            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN AND AROUND VAIDEN...A COUPLE POWER
            LINES WERE ALSO DOWN OFF HWY 35.

&&

JAN
Local storm report, Dec 8, 10:47 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      YAZOO CITY              32.86N 90.41W
12/08/2009                   YAZOO              MS   EMERGENCY MNGR

            A FEW RDS WERE FLOODED WITH TRAFFIC BEING DIVERTED.

0715 PM     TSTM WND DMG     3 SE DECATUR            32.41N 89.07W
12/08/2009                   NEWTON             MS   EMERGENCY MNGR

            TWO TREES WERE DOWN ALONG CHAPEL HILL RD...JUST PAST
            CUMBERLAND RD.

0920 PM     TSTM WND DMG     PRAIRIE POINT           33.15N 88.39W
12/08/2009                   NOXUBEE            MS   COUNTY OFFICIAL

            A COUPLE TREES WERE DOWN ALONG PRAIRIE POINT RD.

0943 PM     FLASH FLOOD      COLUMBUS                33.51N 88.40W
12/08/2009                   LOWNDES            MS   LAW ENFORCEMENT

            FLOODING REPORTED ACROSS COLUMBUS. SEVERAL VEHICLES
            STALLED IN WATER. WATER FLOWING ACROSS ROADS. ROADS HAVE
            BEEN BLOCKED.

0950 PM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
12/08/2009                   CARROLL            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CARROLLTON.

1005 PM     TSTM WND DMG     VAIDEN                  33.33N 89.75W
12/08/2009                   CARROLL            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN AND AROUND VAIDEN...A COUPLE POWER
            LINES WERE ALSO DOWN OFF HWY 35.

1005 PM     FLASH FLOOD      TCHULA                  33.18N 90.22W
12/08/2009                   HOLMES             MS   LAW ENFORCEMENT

            WATER FLOWING ACROSS ROADS AND FLOODING REPORTED IN
            TCHULA.

&&

JAN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 7:02 PM CSTSevere Thunderstorm WarningJANJasper, Scott, Smith28 min
Dec 8, 7:02 PM CSTTornado WarningJANLauderdale, Newton43 min
Dec 8, 7:33 PM CSTTornado WarningJANKemper42 min
Dec 8, 7:38 PM CSTFlash Flood WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster4 hr
Dec 8, 7:45 PM CSTTornado WarningJANKemper, Lauderdale, Newton32 min
Dec 8, 7:58 PM CSTSevere Thunderstorm WarningJANMadison32 min
Dec 8, 8:14 PM CSTTornado WarningJANAttala, Leake, Madison31 min
Dec 8, 8:17 PM CSTFlash Flood WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster4 hr
Dec 8, 8:41 PM CSTTornado WarningJANAttala, Leake, Neshoba, Winston34 min
Dec 8, 9:12 PM CSTTornado WarningJANNoxubee, Winston33 min
Dec 8, 9:19 PM CSTTornado WarningJANNoxubee26 min
Dec 8, 9:28 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys34 min
Dec 8, 9:42 PM CSTTornado WarningJANLowndes, Noxubee10 min
Dec 8, 10:21 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster36 min
Dec 8, 11:22 PM CSTSevere Thunderstorm WarningJANKemper23 min
Dec 8, 11:32 PM CSTAreal Flood WarningJANLowndes12 hr
Dec 8, 11:35 PM CSTSevere Thunderstorm WarningJANJones40 min
Dec 8, 11:44 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion31 min
Dec 8, 11:59 PM CSTSevere Thunderstorm WarningJANClarke39 min
Dec 9, 12:13 AM CSTSevere Thunderstorm WarningJANJones32 min
Dec 9, 12:30 AM CSTRiver Flood WarningJANLowndes3 days
Dec 9, 12:36 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Rankin, Scott31 min
Dec 9, 2:15 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale39 min
Dec 9, 11:35 AM CSTRiver Flood WarningJANMadison, Yazoo93 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.